hello, has anyone ever had problems with high or low bs when using these meds/sleep aids occassionally?
They are harder to get in the USA so I’ve only had them when I’ve been injured, had surgery, etc. They seem to work fine. Ibuprofen doesn’t make me sleepy unless it has dope in it. Also, since they are hard to get, I usually celebrate whatever injury by drinking coffee so I don’t get sleepy and wating all 6 Star Wars movies or LOTR or something like that!
I think insulin dependent diabetics should never take sleeping pills. The risk of oversleeping lows is just too high. Many of the pain killers are processed by the liver. Thus it is likely that they will reduce the capability of the liver to deliver glucose. Comparable to the effects of alcohol or metformin this might make you more prone to lows.
ive taken tylenol with codeine before and i woke up a bit high, in the 120s. this morning i expected more of the same and was (!!)right. holger, the lows are what i was more worried about, i guess experimentation is the way to go here...a walk is in order now.
I don't know about codeine, but ibuprofin and definitely tylenol demand that the liver metabolize the drug. In fact, tylenol (acetaminophen) is implicated in thousands of deaths each year in high doses (> 4g/day is considered dangerous) due to liver damage. Since our livers produce constant amounts of blood sugars, as Holger points out, distracting your liver with a medicine that must be metabolized may affect your basal blood sugars.
The other thing to remember is that the quality of your sleep can have a significant impact on your blood sugar. If I have a fitful sleep and wake several times, my blood sugar can be 50-70 mg/dl higher. If these drugs affect your sleep, that can also result in an affect on blood sugar.
I take ibuprofen for my period. It's hard to tell if it's affecting my BS since that gets out of whack then anyway...